MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH IMPLANT HOLDER; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH IMPLANT HOLDER; GUIDE
Catalog Number 389.204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during a spine procedure it was discovered that the synex cage holder was broken.This is a crucial instrument for 80% of the corpectomy procedure.The procedure was delayed 90 minutes and surgeon had to use multiple forceps which did not provide stability , so closed to spinal cord.The procedure was completed successfully.The patient outcome was unstable.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Device report from synthes reports an event in south africa as follows: it was reported on (b)(6) 2020, that during a spine procedure it was discovered that the synex cage holder was broken.This is a crucial instrument for 80% of the corpectomy procedure.The procedure was delayed 90 minutes and surgeon had to use multiple forceps which did not provide stability , so closed to spinal cord.The procedure was completed successfully.The patient outcome was unstable.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT HOLDER
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9964405
Report Number8030965-2020-02872
Device Sequence Number11343012
Product Code FZX
UDI-Device Identifier07611819108998
UDI-Public(01)07611819108998
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number389.204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPL-HOLDER F/SYNEX
Outcome Attributed to Adverse Event Required Intervention;